Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 497, NWS Norman, OK

June 13, 2016Ellis County, Harper County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2016, 5:14 AM CDT for Ellis County, Harper County, Woodward County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2016, 5:14 AM CDT (10:14 UTC)
Expired
Jun 13, 2016, 6:00 AM CDT
In force
46 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Ellis County, OK, Harper County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 139 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1951 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

702 
WUUS54 KOUN 131014
SVROUN
OKC045-059-153-131100-
/O.NEW.KOUN.SV.W.0497.160613T1014Z-160613T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
514 AM CDT MON JUN 13 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ELLIS COUNTY IN NORTHWESTERN OKLAHOMA...
  SOUTHWESTERN WOODWARD COUNTY IN NORTHWESTERN OKLAHOMA...
  SOUTHEASTERN HARPER COUNTY IN NORTHWESTERN OKLAHOMA...

* UNTIL 600 AM CDT

* AT 513 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  GAGE...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WOODWARD...SHATTUCK...ARNETT...GAGE...FARGO...FORT SUPPLY...SHARON...MAY...
  HARMON AND TANGIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3668 9973 3662 9928 3620 9928 3603 9983
      3637 9998
TIME...MOT...LOC 1013Z 308DEG 29KT 3642 9974 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
665 
WWUS54 KOUN 131035
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
535 AM CDT MON JUN 13 2016

OKC045-059-153-131100-
/O.CON.KOUN.SV.W.0497.000000T0000Z-160613T1100Z/
ELLIS OK-WOODWARD OK-HARPER OK-
535 AM CDT MON JUN 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR CENTRAL ELLIS...SOUTHWESTERN WOODWARD AND SOUTHEASTERN HARPER
COUNTIES...

AT 535 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
FARGO...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WOODWARD...SHATTUCK...ARNETT...GAGE...FARGO...FORT SUPPLY...SHARON...MAY...
HARMON AND TANGIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3668 9973 3662 9928 3620 9928 3603 9983
      3637 9998
TIME...MOT...LOC 1035Z 316DEG 26KT 3630 9963 

HAIL...1.25IN
WIND...60MPH
 
$$
072 
WWUS54 KOUN 131044
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
544 AM CDT MON JUN 13 2016

OKC059-131054-
/O.CAN.KOUN.SV.W.0497.000000T0000Z-160613T1100Z/
HARPER OK-
544 AM CDT MON JUN 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARPER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3652 9977 3660 9939 3660 9930 3662 9929
      3662 9928 3620 9928 3603 9983 3628 9993
TIME...MOT...LOC 1044Z 307DEG 27KT 3625 9956 

$$

OKC045-153-131100-
/O.CON.KOUN.SV.W.0497.000000T0000Z-160613T1100Z/
ELLIS OK-WOODWARD OK-
544 AM CDT MON JUN 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR CENTRAL ELLIS AND SOUTHWESTERN WOODWARD COUNTIES...

AT 544 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
HARMON...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WOODWARD...SHATTUCK...ARNETT...GAGE...FARGO...SHARON...HARMON AND TANGIER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3652 9977 3660 9939 3660 9930 3662 9929
      3662 9928 3620 9928 3603 9983 3628 9993
TIME...MOT...LOC 1044Z 307DEG 27KT 3625 9956 

HAIL...1.25IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:05 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 13, 3:05 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
305 AM CDT MON JUN 13 2016

.DISCUSSION...
Rain chances, heavy rain potential, and increasingly hot weather
are the main concerns over the next several days.

Today...more showers and thunderstorms will affect the area. A
complex of showers and storms with very heavy rainfall that was
located over southwestern Kansas as of 3 AM this morning will
continue to move south or southeast, and affect mainly western
Oklahoma and perhaps western north Texas this morning. Heavy
rainfall is the main concern with this convection as the air
remains moist. Severe potential remains low due to fairly weak
shear. By afternoon, additional showers and storms may form
farther east towards the I-35 corridor where daytime heating may
be strongest. Tiered rain chances from 20-30% near and east of
I-35 to 50-70% across western Oklahoma today.

Held off with issuing a Flash Flood Watch today across portions
of southern Oklahoma from Lawton to Pauls Valley to Ada where
heavy rainfall and flooding occurred on Sunday thinking the
heaviest rainfall will be west of these locations today.

Some fog can be expected mainly before 9 AM this morning east of
a Cherokee to Hobart to Vernon Texas line. Added mention to
account for this. Would not be surprised if some of this fog was
locally dense with visibilities 1/4 mile or less, though think
widespread dense fog is unlikely.

Temperatures today may be tricky due to convection, fog, and cloud
cover. Generally went towards or below the cooler side of guidance
highs today.

Tonight into early Tuesday, overall, believe much of Oklahoma and
western north Texas may experience a lull in storm coverage due to
increasing mid level temperatures and capping. Kept low chances
for storms, 20-30% across northern Oklahoma where mid level
temperatures are forecast to be lower and where capping should be
weaker. Stronger shear in northern Oklahoma and especially Kansas
would support organized storms that could be severe with hail and
wind as well as heavy rain.

Tuesday afternoon and night, will monitor for additional storm
formation near a dryline and triple point. Different model
solutions suggested that the triple point may be in southern
Kansas or northern Oklahoma. Capping will be quite strong south of
the Kansas and Oklahoma state line, so not completely sure storms
will form. However, if they do, strong shear and moderate to high
instability favor supercells and multicells capable of large hail,
damaging winds, and very heavy rainfall, mainly over northern
Oklahoma. Increasing low level shear could support a very low risk
for tornadoes as well. SPC Day 2 risk areas handle this well.

Tuesday should be hotter than today in many areas, though model
guidance highs may be too hot considering the amount of nearby low
level moisture. Heat indices may approach or slightly exceed 105
degrees. A Heat Advisory may be necessary. Did not issue one now
as there is an outside chance storms and cloud cover could limit
heating and keep highs a bit cooler than currently forecast.

Wednesday through Sunday, hot conditions are expected to be the
main story. Heat Advisories may be needed, especially Wednesday
through Friday, as very humid conditions with surface dewpoints in
the 70s combined with hot temperatures in the 90s could allow for
heat indices to be in the 105 to 110 degree range. Rain chances
appear to be too low to mention as increasing mid/upper level
heights and temperatures should strengthen the cap and increase
subsidence across the area. A weak back door cold front may allow
for slightly cooler surface temperatures and slightly lower
surface dewpoints to move into the area by the weekend.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  88  75  94  75 /  30  10  20  20
Hobart OK         92  73  99  75 /  50  10  10  10
Wichita Falls TX  91  75  96  75 /  40  10  10  10
Gage OK           93  71  98  68 /  40  20  10  10
Ponca City OK     90  74  94  74 /  20  20  30  30
Durant OK         88  74  90  75 /  30  10  10  10

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

20/17
Hazardous weather outlook, Jun 13, 4:20 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
420 AM CDT MON JUN 13 2016

OKZ004>048-050>052-TXZ083>090-140930-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
420 AM CDT MON JUN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
TODAY AND TONIGHT...MAINLY THIS MORNING ACROSS WESTERN OKLAHOMA.

THE MAIN HAZARDS WITH STORMS TODAY AND TONIGHT ARE HEAVY RAINFALL
OF SEVERAL INCHES THAT COULD LEAD TO LOCALIZED FLASH FLOODING...
GUSTY WINDS UP TO 50 MPH...AND FREQUENT LIGHTNING. NO ORGANIZED
SEVERE WEATHER IS EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY...
MAINLY ACROSS NORTH CENTRAL OKLAHOMA DURING THE AFTERNOON AND
EVENING HOURS. THE MAIN HAZARDS WITH STORMS ON TUESDAY WILL BE
HEAVY RAINFALL THAT COULD CAUSE FLOODING...DAMAGING WINDS UP TO
70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS.

.HEAT...
INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON
HEAT INDICES NEAR 105 DEGREES AT TIMES ACROSS MUCH OF OKLAHOMA
AND NORTH TEXAS TUESDAY THROUGH SATURDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

In the hours before

Special weather statement, Jun 13, 3:43 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
343 AM CDT MON JUN 13 2016

OKZ004-009-130930-
HARPER OK-ELLIS OK-
343 AM CDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND NORTHWESTERN ELLIS
COUNTIES UNTIL 430 AM CDT...

AT 340 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES WEST OF ASHLAND TO 6 MILES SOUTHWEST OF ROSSTON...MOVING EAST
AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3700 9947 3646 9964 3635 9999 3659 10001
      3699 10000
TIME...MOT...LOC 0840Z 249DEG 29KT 3720 9984 3675 10000
Special weather statement, Jun 13, 4:30 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
430 AM CDT MON JUN 13 2016

OKZ004-009-010-131000-
HARPER OK-ELLIS OK-WOODWARD OK-
430 AM CDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR HARPER...NORTHWESTERN ELLIS AND
WEST CENTRAL WOODWARD COUNTIES UNTIL 500 AM CDT...

AT 426 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAVERNE...MOVING
EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3660 9999 3688 9999 3691 9940 3639 9944
      3640 9960 3640 9961 3641 9999 3659 9999
      3659 10000
TIME...MOT...LOC 0926Z 280DEG 19KT 3669 9987

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:21 PM CDTRiver Flood WarningOUNCarter, Johnston, Murray63 hr
Jun 12, 8:56 PM CDTFlash Flood WarningOUNCoal3 hr
Jun 13, 3:43 AM CDTSpecial Weather StatementOUNHarper47 min
Jun 13, 4:30 AM CDTSpecial Weather StatementOUNHarper30 min
Jun 13, 4:36 AM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward39 min
Jun 13, 4:52 AM CDTAreal Flood AdvisoryOUNEllis, Harper, Woodward3 hr
Jun 13, 6:00 AM CDTSpecial Weather StatementOUNEllis, Roger Mills, Woodward45 min
Jun 13, 6:10 AM CDTDense Fog AdvisoryOUNCotton, Tillman3 hr
Jun 13, 6:23 AM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Roger Mills, Woodward35 min
Jun 13, 7:14 AM CDTSpecial Weather StatementOUNCuster, Dewey31 min
Jun 13, 7:39 AM CDTFlood WatchOUNCaddo, Carter, Comanche, Cotton, Garvin, Grady and 2 more6 hr
Jun 13, 7:44 AM CDTAreal Flood AdvisoryOUNCuster, Dewey, Washita3 hr
Jun 13, 9:06 AM CDTFlash Flood WarningOUNCaddo, Comanche4 hr
Jun 13, 9:51 AM CDTFlash Flood WarningOUNGrady3 hr
Jun 13, 10:11 AM CDTAreal Flood AdvisoryOUNStephens4 hr
Jun 13, 1:55 PM CDTRiver Flood WarningOUNJefferson11 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.